I would personally like to welcome everyone to the recovery after vitamin D deficiency.
I designed this group to support chronic pain sufferers from vitamin D deficiency and really had no place to go.
Get our story out and tell us yours.
Hi, I'm new here. About 2 years ago my serum Vit D level was 8. Was placed on 50,000 IU/week for about a month. The next lab value showed my level had risen to 32. My doctor seemed pleased with that. At the same time I was put on Levothyroxine for a low T4/high TSH (which I had been on before then quit for a number of years) and Lansoprazole for Gerd (60mg/day for 3 months then 30mg per day which I am still taking). This year I felt really no better. Vit D was not rechecked nor was Vit B12 or 6. My Levo dose was increased to 88mcg. I had palpitations and skipped beats which my NP told me to "ride out". Those got better, yet I felt no better overall. Weak, no energy, not sleeping good. I'm 53 and have been in menopause since 2007.
Fast forward to present. Two weeks ago, I noticed heavy legs/feet and knee-buckling feeling with jitteriness. Still taking the Levothyroxine 88mcg. Monday Oct 14, I fell down while walking and almost did a 2nd time. Called my doc office and they said to come in the next day for blood work. I felt dizzy and light-headed. Then I panicked (hx of panic attacks years ago.) That made things way worse. Almost passed out. Called 911.
Blood work in ER showed very low TSH and high T4 - said my dose needed to be adjusted down. They also gave me 1 liter IVF and dx'd with mild dehydration/exhaustion. (I have been caring for my elderly mom at home for the past 20 months with very little help from my sisters - one of whom is also a nurse like me - mom can't toilet/eat/walk by herself nor
turn herself at night.)
Saw my NP the next day, Levo decreased to 75mcg per day. I asked for an ENT and a Neuro consult. Still could not walk without the feeling I was going to fall.
Now today more than 2 weeks later, I have started taking a multivitamin, and I can walk better. Still get cold feet (and hands) with that heavy feeling plus that feeling that my knees are going to buckle. No longer having the jitteriness, but still have ongoing muscular twitches mainly in my hands and legs. When I clench my jaw on purpose it twitches too.
Saw Neuro 2 days ago. He wants my Vit. D level up to > 50 and recommended 50,000 IU a week for the next 6 weeks until my next blood draw at my doctor's office.
Although I am feeling some better and no longer have the dizziness like before, I really want to feel better NOW. I need to work and have not in the past 2 1/2 weeks. I don't have any financial resources to draw from either and I'm scared. My mom (who already was a hospice patient) was placed in hospice for 4 weeks because I can't take care of her right now. I've asked hospice for a bed that turns her at night so I can rest all night. No response. Will follow up. I'm also going to have to ask my sisters for more help and dread that. The one who is a nurse has been adamant about not helping, I think because of her resentment against my mom. (Growing up Daddy was the authoritarian - not mom - and yet my sister blames my mom and resents her. Projection.) My sister took care of mom for 7 months and then began telling mom she was not safe in (my sister's) house and that her house was too small. She really just wanted mom to leave. Passive/aggressiveness. Long story.
I'm really not sure Vitamin D deficiency is the whole picture. Another nurse at hospice suggested I have my B12 checked also. That hasn't been done yet.
Do my symptoms sound like vitamin deficiency, or MS?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.